Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 24, 2021Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 24, 2021, 1:02 PM CDT for Mobile County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 1:02 PM CDT (18:02 UTC)
Expired
Jun 24, 2021, 1:45 PM CDT
In force
43 min
Issued by
NWS Mobile, AL

County Mobile County, AL

The radar

The Mobile radar (KMOB), 15 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2328 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

126 
WWUS84 KMOB 241802
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
102 PM CDT Thu Jun 24 2021
 
ALZ261-263-265-241845-
Mobile Coastal AL-Mobile Central AL-Mobile Inland AL-
102 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 145 PM CDT...

At 102 PM CDT, the strong thunderstorm was located over Mobile
Regional Airport, or 4 miles northwest of Tillmans Corner, moving
north at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Semmes, I65 And I165, I65 And AL 158, I10 And
I65 and Mobile Regional Airport.

LAT...LON 3050 8840 3087 8830 3082 8798 3081 8799
      3078 8800 3076 8802 3072 8802 3074 8803
      3071 8802 3069 8803 3070 8803 3075 8804
      3074 8805 3067 8804 3064 8806 3062 8806
      3057 8809 3055 8808 3048 8811
TIME...MOT...LOC 1802Z 198DEG 9KT 3065 8822 

$$

JLH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 12:50 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 24, 12:50 PM CDT, 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1250 PM CDT Thu Jun 24 2021

.MESOANALYST UPDATE /Now Through This Evening/...Focusing on
convective development within the next few hours, with stronger
storms beginning across eastern and coastal sections of the forecast
area, then developing further west and inland with time later this
afternoon. Showers will be possible areawide prior to the stronger
storm development. All storms should persist into the evening before
gradually diminishing in coverage with the loss of daytime
instability. Bottom line up front, a few of these storms may become
severe and pose a localized damaging wind threat.

Latest radar and satellite imagery shows a mesoscale convective
vortex (MCV) west of the Apalachicola River moving slowly westward
towards the western Florida Panhandle. This MCV will likely become a
focus for convection over the next few hours. Additionally, a
differential heating boundary across east central into south central
Alabama from earlier this morning, where low level stratus persisted
longer to the boundary's east over eastern Alabama and western
Georgia, should also provide an earlier focus for storms during the
next few hours. Finally, additional early afternoon development
should occur along an inland penetrating seabreeze across coastal
sections of the western Florida Panhandle.

Gradually, additional storm development should occur further west
into coastal Alabama later this afternoon along the seabreeze, with
additional storms developing further inland along convective
outflows.

Latest GOES 16 satellite imagery, supported by 12z regional sounding
analysis, shows ample low level moisture in place across much of the
area, with GOES 16 TPW product suggesting precipitable water values
ranging from 1.6 inland to almost 1.8 inches near the coast. Again,
much of this moisture is confined primarily to the lowest 2-3km of
the atmosphere. In the mid levels, latest water vapor imagery
suggests sufficient dry air present. SPC mesoanalysis as of 17z
suggests that MLCAPE values range between 2000-2500j/kg, with
SBCAPES ranging from 3500-4500j/kg. The mid level dry air is
supporting Downdraft CAPES in excess of 1100j/kg. This type of
environment is strongly suggestive of a favorable wet microburst
pattern. Therefore, localized damaging winds will be possible with
the strongest storms this afternoon and evening. In addition, with
weak atmospheric winds in place and sufficient PWATs approaching 1.8
inches, slow moving storms will be capable of localized heavy
rainfall and mainly nuisance type flooding of low lying vulnerable
locations.

The greatest convective coverage should remain near the coast and
across the eastern half of the forecast area. Further west, a
stronger mid level capping inversion and stronger ridging aloft may
tend to suppress coverage a bit. Storms that do develop should
gradually diminish in coverage and intensity later this evening.
/JLH

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 24, 1:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
102 PM CDT Thu Jun 24 2021

ALZ261-263-265-241845-
Mobile Coastal AL-Mobile Central AL-Mobile Inland AL-
102 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 145 PM CDT...

At 102 PM CDT, the strong thunderstorm was located over Mobile
Regional Airport, or 4 miles northwest of Tillmans Corner, moving
north at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Semmes, I65 And I165, I65 And AL 158, I10 And
I65 and Mobile Regional Airport.

LAT...LON 3050 8840 3087 8830 3082 8798 3081 8799
      3078 8800 3076 8802 3072 8802 3074 8803
      3071 8802 3069 8803 3070 8803 3075 8804
      3074 8805 3067 8804 3064 8806 3062 8806
      3057 8809 3055 8808 3048 8811
TIME...MOT...LOC 1802Z 198DEG 9KT 3065 8822

JLH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:07 PM CDTSpecial Weather StatementMOBConecuh38 min
Jun 23, 7:35 PM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia40 min
Jun 23, 8:02 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw30 min
Jun 24, 1:30 PM CDTSpecial Marine WarningMOB90 min
Jun 24, 2:07 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 24, 2:11 PM CDTSpecial Marine WarningMOB94 min
Jun 24, 2:52 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 24, 3:35 PM CDTSpecial Weather StatementMOBBaldwin40 min
Jun 24, 3:46 PM CDTSpecial Marine WarningMOB44 min
Jun 24, 3:59 PM CDTSpecial Weather StatementMOBBaldwin46 min
Jun 24, 4:13 PM CDTSpecial Weather StatementMOBBaldwin47 min
Jun 24, 4:16 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 24, 4:31 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile13 min
Jun 24, 5:16 PM CDTSpecial Weather StatementMOBMobile44 min
Jun 24, 5:22 PM CDTSpecial Weather StatementMOBConecuh53 min
Jun 24, 5:32 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe43 min
Jun 24, 5:56 PM CDTAreal Flood AdvisoryMOBMobile, Washington3 hr
Jun 24, 5:58 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia62 min
Jun 24, 6:45 PM CDTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia, Monroe60 min
Jun 24, 1:06 PM CDTSpecial Weather StatementMOBOkaloosa24 min
Jun 24, 1:35 PM CDTSevere Thunderstorm WarningMOBSanta Rosa40 min
Jun 24, 1:38 PM CDTSpecial Weather StatementMOBOkaloosa52 min
Jun 24, 2:08 PM CDTSpecial Weather StatementMOBEscambia52 min
Jun 24, 2:10 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Jun 24, 2:46 PM CDTSpecial Weather StatementMOBEscambia44 min
Jun 24, 2:53 PM CDTSpecial Weather StatementMOBEscambia52 min
Jun 24, 2:56 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 24, 5:21 PM CDTSpecial Weather StatementMOBGreene39 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.